Alert archive / Illinois / Flash Flood Warnings in 2025

Flash Flood Warning 11, NWS Lincoln, IL

July 8, 2025Christian County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jul 8, 2025, 5:49 PM CDT for Christian County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2025, 5:49 PM CDT (22:49 UTC)
Expired
Jul 8, 2025, 6:37 PM CDT
In force
48 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

County Christian County, IL

The radar

The Lincoln radar (KILX), 76 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

447 
WGUS53 KILX 082249
FFWILX
ILC021-090200-
/O.NEW.KILX.FF.W.0011.250708T2249Z-250709T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
549 PM CDT Tue Jul 8 2025

The National Weather Service in Lincoln has issued a

* Flash Flood Warning for...
  Southeastern Christian County in central Illinois...

* Until 900 PM CDT.

* At 548 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 3 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 2 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Taylorville, Pana, Assumption, Stonington, Owaneco, Rosamond and 
  Willeys.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3937 8904 3938 8931 3964 8932 3965 8904

FLASH FLOOD...RADAR INDICATED

$$

Erwin
1 follow-up statement
505 
WGUS73 KILX 082337
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
637 PM CDT Tue Jul 8 2025

ILC021-082347-
/O.CAN.KILX.FF.W.0011.000000T0000Z-250709T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian IL-
637 PM CDT Tue Jul 8 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN CHRISTIAN 
COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3937 8904 3938 8931 3964 8932 3965 8904

$$

25

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 1:40 PM CDT, 4 hours 9 minutes earlier. Its key messages:

  • There will be daily chances (20-50% coverage) for showers and storms through the remainder of the week and into the weekend. Storms will generally be favored during the afternoon and evening hours, except for Friday night as a warm front lifts across the region. There is a marginal risk (level 1 of 5) for severe storms this afternoon and evening.
  • Seasonable heat and humidity will remain in place the remainder of the week into this weekend with afternoon highs generally in the mid to upper 80s and dew points in the 70s. A few spots may tag 90 degrees Friday.
Area forecast discussion, Jul 8, 1:40 PM CDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
140 PM CDT Tue Jul 8 2025

.KEY MESSAGES...

- There will be daily chances (20-50% coverage) for showers and
  storms through the remainder of the week and into the weekend.
  Storms will generally be favored during the afternoon and
  evening hours, except for Friday night as a warm front lifts
  across the region. There is a marginal risk (level 1 of 5) for
  severe storms this afternoon and evening.

- Seasonable heat and humidity will remain in place the remainder
  of the week into this weekend with afternoon highs generally
  in the mid to upper 80s and dew points in the 70s. A few spots
  may tag 90 degrees Friday.

&&

.DISCUSSION...
Issued at 135 PM CDT Tue Jul 8 2025

This afternoon, water vapor imagery shows a shortwave trough
digging across the Upper Midwest and into the western Great Lakes
region while another more subtle shortwave trough is digging
across central Missouri. Ahead of these features, broad ascent
should be able to tap into an unstable and uncapped air mass in
place across central Illinois allowing for thunderstorms to
develop. RAP suggests around 2000 J/kg MLCAPE will be present
across much of central Illinois this afternoon along with minimal
MLCin. Despite the mid level features, deep layer shear is
expected to be weak, around 20 kt or less which will keep a more
organized severe threat in check. As such, a pulse severe threat
with isolated, damaging downburst winds will be the primary
concern this afternoon and evening. In addition, 12Z HREF LPMM
continues to suggest that some localized pockets of very heavy
rain of 3-5 inches will be possible.

Wednesday and Thursday will see much of the same across central
Illinois with seasonably warm and humid conditions along with
weakly forced convective chances which will peak during the
afternoon and evening hours. GFS suggests both days will see
moderate instability with MLCAPE values around 1500 J/kg and weak
deep layer shear of 15-20 kt or less. As such, disorganized and
scattered convection with a pulse severe wind threat will again be
concerns. Slow storm motions could lead to some additional
isolated pockets of very heavy rain. That being said, given the
scattered nature of storms it's important to remember that many
areas will not see rain.

Friday into Saturday, a more robust shortwave trough is progged to
dig across the northern Great Plains into the Upper Midwest with a
surface low deepening over the Upper Midwest Friday evening. A
warm front will lift across central Illinois as a result and
Friday looks to be the best day to see some locations tag 90
degrees again. Shear and instability parameters look to be more
supportive of severe weather Friday. GFS advertises around 2500
J/kg MLCAPE with modest capping (40-50 J/kg) and around 30 kt of
0-6km shear. This would support some scattered strong to severe
storms during the afternoon, but a greater severe threat may
materialize Friday evening as a low level jet develops resulting
in upscale growth of storms as they track east along the warm
front/instability gradient. There remains a high degree of
uncertainty with placement and timing of these storms with the
latest GFS a couple hundred miles further east compared to
yesterday's run. Additional storms will be possible Saturday
associated with the remnant outflow or trailing cold front,
although the faster GFS suggests the threat Saturday may set up
just to our east. As timing details are yet to be resolved, Friday
and Saturday will bear close watching in the meantime.

Frontal boundary will stall near the Ohio Valley late this weekend
with Sunday having the best chance to stay dry within the post
frontal air mass. Highs will be slightly lower Sunday, topping out
in the lower to mid 80s. The frontal boundary lifts back north
early next week with daily chances for precip returning as the hot
and humid conditions overspread central Illinois once again.

Deubelbeiss

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1222 PM CDT Tue Jul 8 2025

For the most part, ceilings and visibilities should remain VFR, but
there are storms expected to move through this afternoon and
evening. When a storm passes over a TAF site, visibilities could
drop down to 2SM due to the expected heavy rain. Some of these
storms could have severe winds (up to 60 mph). The storms should be
out of the western sites by 01z and out of CMI by 04z.

Overnight, winds will be nearly calm and shifting from southwesterly
to northwesterly.

Copple

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 8, 1:43 PM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
143 PM CDT Tue Jul 8 2025

ILZ027>031-036>038-040>057-061>063-066>068-071>073-091845-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
143 PM CDT Tue Jul 8 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are expected this afternoon and evening. A
few of these storms will be capable of producing wind gusts of 50 to
60 mph, along with a quick inch or two of rain.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few thunderstorms will linger into Wednesday, mainly east of I-55.
Better chances of storms are likely Friday through Sunday,
especially during the afternoon and evening hours. While still
uncertain, there is some potential for severe weather on Friday. In
addition, some of the storms will be capable of producing heavy
rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

Expected storm motion is toward the east around 20 to 25 mph.

Deubelbeiss

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 4:04 PM CDTSevere Thunderstorm WarningILXChristian, Sangamon26 min
Jul 8, 4:27 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Sangamon21 min

Nearby

Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.